Drought, East Becker
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- East Becker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.935, -95.674 (the zone’s center; the record gives no point)
D2 drought persisted all month.
Portions of 6 counties continued to experience D2 throughout the month with the coverage area unchanged. Impacted counties include Hubbard and southern Beltrami, southeastern Clearwater, far eastern Becker, far northeaster Otter Tail, and northern portion of Wadena.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Portions of 6 counties continued to experience D2 throughout the month with the coverage area unchanged. Impacted counties include Hubbard and southern Beltrami, southeastern Clearwater, far eastern Becker, far northeaster Otter Tail, and northern portion of Wadena.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jan 31, 11:25 PM CST, 35 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Grand Forks ND 1125 PM CST Fri Jan 31 2025 .KEY MESSAGES... - Accumulating snow for most of the area this weekend, most likely between 0.5 to 2 inches, locally higher from Lake of the Woods south toward Park Rapids. Local minor travel impacts anticipated. && .UPDATE... Issued at 1125 PM CST Fri Jan 31 2025 It looks the first wave of mainly warm advection driven light snow pretty much dried up as it moved into this FA. Surface observations still show the clouds are up above 6000 feet. Although the radar continues to show echoes moving across the FA, this is likely still virga. Still don't really anticipate much snow to start until around mid Saturday morning, with the arrival of the 700mb wave. Winds will also remain pretty steady all night, but also begin to crank up around or after sunrise. UPDATE Issued at 606 PM CST Fri Jan 31 2025 Overall, expect tonight to be relatively quiet. A slight 500mb ridge ahead of the upcoming zonal flow period along with fairly dry low layers should help prevent most of the light snow from reaching the ground. The radar currently shows echoes stretching from north of Minot down through the Grand Forks area, where surface observations ceilings still quite high (above 8000 feet). Did see some light snow reported at the Minot AFB earlier, so a few flakes are possible, but not impactful. The highest chances for seeing some flakes tonight will be closer to the Canadian border. Abundant cloud cover will keep temperatures from dropping much tonight. Wind speeds are expected to increase very late tonight, but much more Saturday morning. && .DISCUSSION... Issued at 139 PM CST Fri Jan 31 2025 ...Synopsis... Cooler conditions remain in place today/tonight, particularly north of Highway 2. Temperatures increase to the 20s and 30s by Saturday afternoon, although a stiff southeast wind will make it feel colder/blustery, again particularly north of Highway 2. Upstream, stout upper jet is deepening the base of an upper trough over the Canadian Pacific coast, with two or more embedded shortwave troughs noticeable on water vapor satellite imagery moving through the Pacific Northwest and northern US Rockies/southern Canadian Rockies. This will translate east through the weekend bringing light accumulations of snow and gusty winds. This is anticipated locally impact travel conditions - more on this below. Getting into next week, Pacific moisture will advect out of the exist region of broad troughing off of the central Pacific Coast. This feeds into entrance region of an upper jet over the Northern Plains/Upper Midwest starting early next week. This synoptic pattern could remain stagnate with entrance region jet dynamics lingering around the Northern Plains/Upper Midwest through much of next week. This brings potential for at least periods of snow, perhaps some areas within the Dakotas and Minnesota seeing extended period of snow (several days). Confidence remains low on amounts and location as ensembles still vary substantially on evolution of synoptic forcing, where synoptic forcing is focused (ie where any front may reside) and thermodynamics (namely dry air entraining into precipitation from the north). With cooler air mass over our area ahead of this, snow would be expected to be more on the fluffy/high SLR category. NBM continues to have higher QPF and snowfall totals compared to WPC, with potential for 2 inches of more at 50 percent and 35 percent of 4 inches or more through the area. This may bring one or more periods of winter impacts from accumulated snowfall next week. ...Weekend snow/local travel impacts... Lead wave deepens Saturday as it enters Minnesota, bringing first round of accumulating snowfall over 2 inches currently favored just east of our area in central/eastern Minnesota. There is a low (10%) chance the wave deepens sooner extending higher amounts from near Lake of the Woods south toward Park Rapids, with 3-5 inches possible in this scenario for these locations. Otherwise, most forcing stays north of the international border, and the mid/low level trough weakening and elongated. This should help keep amounts lower in our area, especially south of Highway 2 and west of I-94, of which could see very little snow. This will affect potential for blowing/drifting snow given current status of snowpack (and lack thereof). As of now potential for noteworthy impacts from blowing snow is low (10%), but in local areas like near Langdon and northeast Red River Valley, this potential is slightly higher (closer to 30%). Depending on timing of cold front Sunday, there is potential for drifting causing icy spots Sunday. Confidence is low in this potential as well. Overall, still expecting local minor impacts to travel from light accumulations of snow (0.5 to 3 inches, highest near the international border and near north-central MN) as well as blowing/drifting snow. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1125 PM CST Fri Jan 31 2025 Pretty much kept the TAFs very similar to the 00z issuance, with some minor tweaks. Should see impacts start to arrive in the 09-12z time frame, as LLWS begins to move into eastern North Dakota (3 to 6 hours later for KTVF/KBJI). Overall, don't expect much snow to start until mid Saturday morning as well, and then most of it is expected east of the Red River Valley (so affecting KBJI and possibly KTVF the most). Winds will quickly decrease through the mid to late afternoon and into the early evening. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Godon DISCUSSION...CJ AVIATION...Godon
Hazardous Weather Outlook National Weather Service Grand Forks ND 608 PM CST Fri Jan 31 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-020015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 608 PM CST Fri Jan 31 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Accumulating snow for most of the area this weekend between 0.5 to 2 inches, locally higher from Lake of the Woods south toward Park Rapids. Local minor travel impacts anticipated. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Accumulating snow for most of the area this weekend between 0.5 to 2 inches, locally higher from Lake of the Woods south toward Park Rapids. Local minor travel impacts anticipated. There is a 25 percent chance for widespread wind chills in the minus 30s in the Devils Lake Basin Monday morning. .SPOTTER INFORMATION STATEMENT... Reports of snow, ice, visibility, and poor road conditions will be appreciated.
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
D2 drought persisted all month.
D2 drought persisted all month.
D2 drought persisted all month.
D2 drought persisted all month.
D2 drought persisted all month.
D2 drought persisted all month.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2025Every state in 2025This day in weather historyWarnings in Minnesota, February 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249768, 1249769, 1249770, 1249771, 1249772, 1249773.